Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 2, NWS Sacramento, CA

April 8, 2000Shasta County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Apr 8, 2000, 2:25 PM PDT for Shasta County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2000, 2:25 PM PDT (21:25 UTC)
Expired
Apr 8, 2000, 3:15 PM PDT
In force
50 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Shasta County, CA

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 082127
SVRSAC
CAC089-082215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
225 PM PDT SAT APR 8 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHASTA COUNTY IN NORTHERN CALIFORNIA

* UNTIL 315 PM PDT

* AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST SOUTHWEST OF FALL RIVER MILLS OR 50 MILES
  NORTHEAST OF REDDING... MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALL RIVER MILLS BY 235 PM PDT
  MCARTHUR BY 245 PM PDT
  PITTVILLE BY 3 PM PDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

JJ/AOT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:00 AM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 8, 9:00 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT SAT APR 8 2000

UPPER LOW OFF THE COAST WITH MODELS INDICATING CENTER OF LOW TRACKING
TOWARDS THE NORTHEAST INTO CENTRAL OREGON THIS EVENING. A WEAK VORT
LOBE WILL ROTATE THROUGH THE AREA LATE THIS MORNING...WITH A
SECONDARY WEAK VORT LATE THIS AFTERNOON. THE GREATEST INSTABILITY IS
INDICATED OVER THE MOUNTAINS. THE SLIGHT CHANCES OF SHOWERS OR
THUNDERSTORMS LOOKS GOOD FOR NOW.

MODERATE ONSHORE FLOW THIS MORNING ADVECTING IN ENOUGH MARINE AIR TO
FORM LOW STRATUS DECK OVER SACRAMENTO COUNTY. ONSHORE PRESSURE
GRADIENT AT 2 MB BETWEEN SFO-SAC. WINDS AT FAIRFIELD CURRENTLY
GUSTING AROUND 30 MPH. WILL UP DATE ZONES TO INCREASE MORNING
COVERAGE OF LOW CLOUDS ACROSS SAC VALLEY.

.STO...NONE.

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:45 AM PDTSevere Thunderstorm WarningSTOShasta, Tehama45 min

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.